Beaverlodge Arson and Several Grande Prairie Overdoses

June 29, 2017

Beaverlodge RCMP investigate Arson
Beaverlodge, Alberta- On June 24, 2017 at approximately 3:42 am, Beaverlodge RCMP along with rural Fire Services responded to a residential fire in Elmworth.
Two separate fires were individually started. The first was lit in a shed and the second in a quonset located away from the residence. A large amount of personal items were damaged during the fire. The property owner was in the home at the time and was able to evacuate safely.
Police investigation has deemed the fire to be suspicious in nature. RCMP continue to investigate the arson and are seeking the public’s assistance in this matter.
If you have information about this incident, please call the Beaverlodge RCMP at 780-354-2955 or call your local police.

Grande Prairie RCMP issue Warning After Series of Overdoses

Grande Prairie, Alberta: Between 5 p.m. on Tuesday June 27 and 8 a.m. June 28, 2017 Grande Prairie RCMP and Alberta Health Services (AHS) EMS responded to seven overdose calls.  So as to protect patient confidentiality, no further information will be released on these responses.

Grande Prairie RCMP is reminding those who engage in illegal drug use to exercise extreme caution when purchasing and using illicit drugs. With the rise of new and more dangerous drugs on the streets it is crucial to understand the risks you are taking. The purity and potency of illegal substances is always a factor in overdoses. We are seeing an increase in the potency of the drug being sold on the streets, and at times it is mixed with fentanyl which in turn creates a very powerful narcotic.

“If you are going to use drugs, we urge you to please take steps to reduce your risk of harm,” says Dr. Albert de Villiers, Medical Officer of Health – AHS. “Don’t use fentanyl, or any other drug, while alone; start using in small amounts and avoid speedballing; always carry a naloxone kit, and finally: call 911 if you or someone around you suspects a person is experiencing an overdose.  That call can save a life.”

Individuals experiencing overdose can show the following symptoms:

o   breathing slowly or not breathing at all;

o   nails and/or lips are blue;

o   choking or throwing up;

o   making gurgling sounds;

o   skin is cold and clammy.

Call 911 if a person is showing any of the above symptoms.

For more information on opioid overdose or where to get Naloxone visit, www.stopods.ca

All illegal drugs are not tested and do not meet any safety standards. Products manufactured illegally can lead to serious personal injuries, even death. The RCMP is committed to investigating cases of alleged illegal drug importation in Canada, illegal drug manufacturing and trafficking across Canada.

As in any criminal case and drug investigation, we encourage members of the public to call police if they have information which may assist the police in their community or, if they wish to remain anonymous, call Crime Stoppers (1-800-222-8477 (TIPS)).

[SME1]